Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 21, 2012, 7:33 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 7:33 PM EST (00:33 UTC)
- Expired
- Dec 22, 2012, 3:30 AM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
097 WHUS73 KGRR 220033 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 733 PM EST FRI DEC 21 2012 LMZ844>849-220845- /O.CAN.KGRR.SR.W.0003.000000T0000Z-121222T0600Z/ /O.NEW.KGRR.GL.W.0036.121222T0033Z-121222T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 733 PM EST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST GALES TO 45 KNOTS DIMINISHING TO NORTHWEST 20 TO 25 KNOTS AROUND DAYBREAK SATURDAY MORNING. * WAVES...14 TO 20 FEET THIS EVENING...SUBSIDING TO 8 TO 13 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
1 follow-up statement
648 WHUS73 KGRR 220830 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST SAT DEC 22 2012 LMZ844>849-221630- /O.CAN.KGRR.GL.W.0036.000000T0000Z-121222T1200Z/ /O.NEW.KGRR.SC.Y.0098.121222T0830Z-121222T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 AM EST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS TO 30 KNOTS WILL DIMINISH THROUGH THE DAY TODAY. * WAVES...8 TO 11 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 21, 6:40 PM EST, 53 minutes earlier.
Area forecast discussion, Dec 21, 6:40 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EST FRI DEC 21 2012
.SYNOPSIS...
ISSUED AT 258 PM EST FRI DEC 21 2012
STRONG NORTHWEST WINDS WILL SLOWLY DIMINISH THIS EVENING AS A STRONG
STORM SYSTEM MOVES AWAY FROM THE REGION. THE OCCASIONAL SNOW
SHOWERS WILL ALSO DIMINISH TO FLURRIES THIS EVENING...ALTHOUGH A FEW
SNOW SHOWERS MAY LINGER ALONG THE LAKESHORE COUNTIES MUCH OF THE
NIGHT.
THE WEEKEND WILL SEE MUCH CALMER WEATHER AS HIGH PRESSURE MOVES IN.
TEMPERATURES WILL REMAIN NEAR NORMAL FOR THIS TIME OF YEAR.
THE HOLIDAY PERIOD COULD SEE SOME LIGHT SNOW CHRISTMAS EVE NIGHT AND
THERE WILL ALSO BE THE CHANCE OF SNOW AGAIN ON WEDNESDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 258 PM EST FRI DEC 21 2012
TO KEEP THINGS SIMPLIFIED HAVE DECIDE TO MAINTAIN CURRENT
HEADLINES. THE IMPACTS OF THE SNOW WAS DIMINISH...HOWEVER THE WINDS
WILL REMAIN WITHIN ADVISORY CRITERIA INTO THIS EVENING...SO THE
HEADLINES REMAIN VALID. EXPECT A DROP OFF IN THE WINDS SHORTLY
AFTER SUNSET...SO THE EXPIRATION TIME OF 7 PM ALSO STILL LOOKS GOOD.
THE UPPER LOW WAS SHUFFLING OFF TO BUFFALO THIS AFTERNOON. THE SNOW
WILL CONTINUE TO DIMINISH TO FLURRIES INTO THE EVENING. WILL KEEP
LOW POPS GOING ALONG THE LAKESHORE COUNTIES HOWEVER AS A LIGHT
DUSTING MAY STILL BE POSSIBLE WITH THE FLOW REMAINING NW. INVERSION
LEVELS DROP OVERNIGHT AND DELTA T/S ALSO LOWER...SO EXPECT THE LAKE
EFFECT SNOW SHOWERS WILL DIMINISH TO FLURRIES ALSO BY DAYBREAK SAT.
THE WEEKEND LOOKS MUCH TAMER. THE BUF UPPER LOW DRIFTS NORTH TO
JAMES BAY. AS A RESULT NW UPPER FLOW WILL KEEP US COOL WITH NEAR
NORMAL TEMPS. SURFACE RIDGING GOES BY SATURDAY EVENING HELPING
CLEAR SKIES. THIS MAY BRING MIN TEMPS DOWN INTO THE TEENS IN SOME
AREAS WITH A FRESH SNOW PACK. A WEAK COLD FRONT DROPS SE TROUGH THE
CWA EARLY SUNDAY...BUT IT WILL HAVE ONLY VERY SHALLOW MOISTURE...SO
NO PCPN EXPECTED WITH IT.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 258 PM EST FRI DEC 21 2012
THE MID RANGE MODELS ARE IN GENERAL AGREEMENT WITH TWO SYSTEMS
FORECAST TO PASS MOSTLY TO THE SOUTHEAST OF THE AREA IN THE LONG
TERM. AS THE PREVIOUS RUNS HAVE HAD SOLUTIONS CLOSER TO LOWER
MICHIGAN... CONFIDENCE IS MIDDLING IN THIS FORECAST.
HAVE LIGHT PERIODS OF SNOW MONDAY INTO EARLY CHRISTMAS MORNING AND
WEDNESDAY INTO LATE THURSDAY... AS THE TWO SYSTEMS OUT OF THE
SOUTHWEST PASS MOSTLY TO THE SOUTHEAST OF THE AREA. THE BEST CHANCE
FOR SNOW SEEMS TO BE WEDNESDAY NIGHT TO THE SOUTHEAST OF GRAND
RAPIDS WITH THE SECOND WAVE. POPS THEN ARE FORECAST AROUND 40
PERCENT NEAR JACKSON.
TEMPERATURES WILL BE AROUND NORMAL (HIGHS AROUND 30 AND LOWS AROUND
20) THROUGH THE LONG TERM... AS HIGH PRESSURE OVER CANADA KEEPS
COOLER AIR OVER THE REGION AND FORCES THE STORM TRACKS MOSTLY SOUTH
OF LOWER MICHIGAN. WOULD NOT BE SURPRISED IF LITTLE TO NO
ACCUMULATING SNOW FALLS THROUGH THE LONG TERM.
&&
.AVIATION...(00Z SAT THROUGH 00Z SUN)
ISSUED AT 640 PM EST FRI DEC 21 2012
MVFR CIGS IMPROVING TO VFR NEXT 3 TO 9 HOURS. VFR CIG AROUND 030 MAY
PERSIST KFFX TO KGRR INTO SAT MORNING. WINDS WILL STEADILY DIMINISH
TO AROUND 10KTS AND BECOME MORE WESTERLY THROUGH MORNING.
OUTLOOK...VFR WITH LIGHT WINDS THROUGH MONDAY. MAY SEE PERIOD OF VFR
CIG SUN MORNING-MID DAY AS VERY WEAK FRONT MOVES THROUGH THE REGION.
&&
.MARINE...
ISSUED AT 258 PM EST FRI DEC 21 2012
MAINTAIN THE STORM FORCE WINDS ON THE LAKE THROUGH THIS EVENING. A
DOWNWARD TREND IS EXPECTED THEREAFTER. A GALE WARNING WILL LIKELY
REPLACE THE STORM WARNING LATER TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 258 PM EST FRI DEC 21 2012
LITTLE TO NO PCPN EXPECTED. RUNOFF FROM THE PAST TWO DAYS OF PCPN
HAS RESULTED IN RIVER RISES...BUT THEY REMAIN WELL WITHIN THEIR
BANKS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ040-
043>046-050>052-056>059-064>067-071>074.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ037>039.
LM...STORM WARNING UNTIL 1 AM EST SATURDAY FOR LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...63
AVIATION...DKC
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Dec 21, 4:32 AM EST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 432 AM EST FRI DEC 21 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 432 AM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF LIGHT SNOW SHOWERS AND WIND GUSTS OF 45 TO 55 MPH FROM THE NORTHWEST WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY. SCATTERED POWER OUTAGES ARE POSSIBLE... ESPECIALLY ALONG THE LAKE MICHIGAN SHORELINE WHERE THE HIGHEST WIND GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-220915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 432 AM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORM FORCE NORTHWEST WINDS TO 50 KNOTS WILL CREATE WAVE HEIGHTS OF 15 TO 20 FEET TODAY INTO THE EVENING. WINDS AND WAVES WILL GRADUALLY SUBSIDE A BIT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT SATURDAY BEFORE DIMINISHING LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Dec 21, 4:50 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST 3 WSW BATTLE CREEK 42.31N 85.25W
12/21/2012 M41 MPH CALHOUN MI ASOS
&&
WHLocal storm report, Dec 21, 4:53 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
12/21/2012 M40 MPH IONIA MI AWOS
&&
WHLocal storm report, Dec 21, 4:54 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 2 ENE CHARLOTTE 42.57N 84.81W
12/21/2012 M37 MPH EATON MI AWOS
&&
WHLocal storm report, Dec 21, 4:55 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM NON-TSTM WND GST 1 ESE MASON 42.57N 84.42W
12/21/2012 M37 MPH INGHAM MI AWOS
&&
WHLocal storm report, Dec 21, 4:56 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND GST 4 SSE SOUTH HAVEN 42.35N 86.26W
12/21/2012 M55 MPH VAN BUREN MI AWOS
&&
WHLocal storm report, Dec 21, 5:33 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 PM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
12/21/2012 M54.00 MPH MANISTEE MI OFFICIAL NWS OBS
GLOS WEATHER STATION ON THE COAST.
0131 AM NON-TSTM WND GST 3 WSW BENTON HARBOR 42.10N 86.49W
12/21/2012 M60.00 MPH BERRIEN MI OFFICIAL NWS OBS
ST JOSEPH GLOS WEATHER STATION ON THE COAST.
0615 AM NON-TSTM WND GST 2 ENE CHARLOTTE 42.57N 84.81W
12/21/2012 M37.00 MPH EATON MI AWOS
0855 AM NON-TSTM WND GST 4 W MUSKEGON 43.22N 86.33W
12/21/2012 M61.00 MPH MUSKEGON MI OTHER FEDERAL
MUSKEGON GLERL SITE. SUSTAINED WIND WAS 41 MPH.
0905 AM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
12/21/2012 M71.00 MPH LMZ844 MI OTHER FEDERAL
SOUTH HAVEN GLERL PEAK GUST. SUSTAINED WIND WAS 55 MPH.
0912 AM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
12/21/2012 M40.00 MPH JACKSON MI ASOS
0934 AM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
12/21/2012 M40.00 MPH IONIA MI AWOS
1007 AM NON-TSTM WND GST 4 S MUSKEGON 43.17N 86.24W
12/21/2012 M56.00 MPH MUSKEGON MI ASOS
1013 AM NON-TSTM WND GST 5 NNW LANSING 42.80N 84.58W
12/21/2012 M38.00 MPH CLINTON MI ASOS
1030 AM NON-TSTM WND GST BIG SABLE POINT 44.06N 86.51W
12/21/2012 M63.00 MPH MASON MI OFFICIAL NWS OBS
BIG SABLE POINT GLOS. SUSTAINED WIND WAS 51 MPH.
1048 AM NON-TSTM WND GST 5 W HOLLAND 42.78N 86.21W
12/21/2012 M63.00 MPH OTTAWA MI OTHER FEDERAL
WIND GUST AT THE NATIONAL OCEAN SERVICE SITE AT HOLLAND.
SUSTAINED WIND WAS 53 MPH.
1054 AM NON-TSTM WND GST 4 SSE KALAMAZOO 42.23N 85.56W
12/21/2012 M46.00 MPH KALAMAZOO MI ASOS
1115 AM NON-TSTM WND GST 4 SSE SOUTH HAVEN 42.35N 86.26W
12/21/2012 M55.00 MPH VAN BUREN MI AWOS
1115 AM NON-TSTM WND GST 2 S HOLLAND 42.75N 86.11W
12/21/2012 M47.00 MPH ALLEGAN MI ASOS
1135 AM NON-TSTM WND GST 2 NE MOUNT PLEASANT 43.62N 84.74W
12/21/2012 M38.00 MPH ISABELLA MI AWOS
1151 AM NON-TSTM WND GST 4 SSW ALMA 43.32N 84.69W
12/21/2012 M37.00 MPH GRATIOT MI AWOS
1154 AM NON-TSTM WND GST 2 NNW BIG RAPIDS 43.72N 85.50W
12/21/2012 M40.00 MPH MECOSTA MI AWOS
1234 PM NON-TSTM WND GST 2 E LUDINGTON 43.96N 86.41W
12/21/2012 M48.00 MPH MASON MI AWOS
MULTIPLE GUSTS TO 48 MPH WERE OBSERVED FROM 954 AM
THROUGH 1234 PM EST.
1242 PM NON-TSTM WND GST GERALD R FORD ARPT 42.89N 85.53W
12/21/2012 M49.00 MPH KENT MI ASOS
0214 PM NON-TSTM WND GST 3 SW FREMONT 43.44N 85.99W
12/21/2012 M43.00 MPH NEWAYGO MI AWOS
0353 PM NON-TSTM WND GST 3 WSW BATTLE CREEK 42.31N 85.25W
12/21/2012 M41.00 MPH CALHOUN MI ASOS
0354 PM NON-TSTM WND GST 1 ESE MASON 42.57N 84.42W
12/21/2012 M37.00 MPH INGHAM MI AWOS
&&
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:30 AM EST | Small Craft Advisory | GRR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.